T3 Update

Hi All,

Thought I would post an update.

I started taking T3 3 1/2 weeks ago. I started on 150mcg T4 and introduced 25mcg T3. Wow, bit of a mistake. I got heart palpitations and shakes for around 3 hours. Not nice. I then started taking 150mcg T4 and 12.5mcg T3. I started noticing relief of muscle and joint pains straight away.

Anyway I gradually reduced T4 and increased T3. I am currently taking no T4, just T3. My T3 dose is split into 3 per day. 75mcg at 8am, 37.5 mcg at 3pm and 37.5 at 11pm. I am going to increase my afternoon and evening dose to 50mcg today.

My temperature is now normal, my resting heart rate went from 50 to 70, my muscle/joint pains are 95% better, my bowel movements are every other day instead of once every 1 to 2 weeks, my physical fatigue is 50% better. My brain fog and falling asleep has not improved as of yet.

I also have low testosterone (normal range for NHS), equivalent to the average for an 85 to 100 year old. I think this is why the mental fog and falling asleep has not improved. I will be trialing Testosterone replacement therapy in a couple of weeks to see if it helps.

So there is light at the end of the tunnel with T3 only in my case. I hope to find the ideal dose sometime in the next 4 to 6 weeks.

I will caution you all to not increase the dose as rapidly as i have. I have overdosed twice on T3 and pushed my blood pressure up to 130/99 and resting heart rate to 90 on several occasions.  I have also felt really crappy on several occasions and just going for a 15 minute walk 3 days ago pushed my heart rate up to 105. T3 is no joke. It usually takes 3 or 4 days for blood pressure and heart rate to settle down after an increase of dosage.

I am feeling pretty good now with a blood pressure of 121/74 and a resting heart rate of 71 this morning. After increasing my afternoon and evening dose I am going to give it at least 2 weeks between changes in the future.

10 Replies

oldestnewest
  • Hi SCarr998,

    I'm glad T3 is working well for you. I started on 15/4 and am taking much less than you. My top dose is 37.5 T3 which is equivalent to 112 Levo. I have high rT3 and decided to drop the Levo for a while to try and lower this.

    I could be wrong, but what you are now taking in T3 is equal to approx 450 mcg Levo. Was you Levo dose 150mcg before introducing T3?

    J

  • Yes it was 150mcg T4 but it had absolutely no effect on my symptoms.

    I noticed that with T3 the effect starts to wear off after about 10 hours so that's why I take 3 doses. For some 1 dose works but for me my muscle and joint pains would come back after 10 to 12 hours.

    Is anyone else on as high a dose as me?

    Simon

  • I'm sure there are members on 150mcg + T3 Simon. Have you had your Vitamin B12 and Vit D levels checked?  Deficiencies in both these vitamins left me with extremely painful muscles and shooting pains in my feet and calves.

    J

  • 175mcg T3 is an awfully large dose - especially as it has been introduced in less than a month.  I would advise caution and in your shoes would defer any further increase including the one you are planning tonight. T3 isn't a quick fix; you have given your body no chance at all to suck up and see. It takes months, typically to find the right dose because it needs to be introduced and titrated slowly.

    Your blood pressure isn't that good ( at pre hypertension level ) and your resting heart rate borderline average. Introducing another hormone so hot on the heels of T3 would not seem to be a good idea, IMHO

    To let you know that I have no medical training. Nonetheless, if you were my son/husband I would be desperately worried at your swift uptake of T3. You could do worse than spend a little time on the forum, checking out safer ways to add T3.

    Best to you. Please be careful

  • Yes I agree, unfortunately I am off sick at the moment. If I don't get back to work in the next 5 weeks I go on to half pay. My rent and bills come to much more than half my pay so I have had to push the dosage hard for symptom relief to enable me to go back to work in June.

    Economic realities are a pain especially when it is my health at risk but needs must.

  • Yes I had folate, ferritin and B12 checked but they missed vitamin D. I'm getting that done in a couple of weeks.

  • SCarr998.  You are taking a very large dose of T 3.  I know you are probably sick of hearing that and from reading your posts, I see why you are anxious to optimize your T 3 dosage.  But it can take a while for the body to acclimate to getting T 3 again after being w/o it for so long.  I guess I want to share that I am concerned at your mention that you intend to increase your T 3 dosage yet again.  I was going to suggest you waiting a week or 10 days and see how things settle out with the dosage you are on now.  Maybe even do your thyroid labs again to see where you are at?

  • That's great.. why not try to dose once daily and see if all symptoms are gone?  Thats what many on here do and this is what Dr. Lowe did..he actually did not see his patients get well, unless dosed 1x per day.  He felt you must saturate the cells, not dibble it in slowly.  I wish i was in your boat and got better on t3.  Do you have Hashimotos too?

  • why not do 1x a day dosing.  Dr. Lowe found it imperative to do this, to saturate the cells.  You are very lucky that this is working for you.  

  • I tried once a day dosing and my muscle and joint pain would start getting worse after 10 hours. Also when I woke up in the morning the pain was much worse. That is why I switched to 3 times a day. 

    Yes I have hashimotos. 

    The T4 if  anything seemed to make me much worse.

You may also like...